Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 10, 2016, 4:50 PM CDT for Langlade County, Lincoln County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2016, 4:50 PM CDT (21:50 UTC)
- Expired
- Jun 10, 2016, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Langlade County, WI, Lincoln County, WI
The radar
The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:14 PM CDT | TSTM WND DMG | Summit Lake, WI | TREES ON POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:44 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
310
WUUS53 KGRB 102150
SVRGRB
WIC067-069-102230-
/O.NEW.KGRB.SV.W.0022.160610T2150Z-160610T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
450 PM CDT FRI JUN 10 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
EASTERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 530 PM CDT
* AT 448 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WOODBORO TO NEAR NEW WOOD WILDLIFE AREA...MOVING
EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEARSON AROUND 540 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HEAFFORD JUNCTION...JEFFRIS...BRYANT...ORMSBY...KEMPSTER...ELCHO...DOERING...
IRMA...BILL CROSS RAPIDS WILDLIFE AREA AND POST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR AREA LAKES...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
WISCONSIN.
LAT...LON 4555 8970 4555 8943 4547 8942 4546 8893
4510 8903 4511 8922 4512 8923 4513 9002
4520 9005
TIME...MOT...LOC 2148Z 264DEG 54KT 4555 8945 4523 8990
HAIL...1.00IN
WIND...70MPH
$$
ECKBERG1 follow-up statement
639
WWUS53 KGRB 102200
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 PM CDT FRI JUN 10 2016
WIC067-069-102230-
/O.CON.KGRB.SV.W.0022.000000T0000Z-160610T2230Z/
LANGLADE WI-LINCOLN WI-
500 PM CDT FRI JUN 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN LANGLADE AND SOUTHEASTERN LINCOLN COUNTIES...
AT 459 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF PARRISH TO NEAR COUNCIL GROUNDS
STATE PARK...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
ANTIGO AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
JEFFRIS...BRYANT...ORMSBY...KEMPSTER...ELCHO...DOERING...IRMA...BILL CROSS
RAPIDS WILDLIFE AREA...POST LAKE AND DUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
WISCONSIN.
LAT...LON 4555 8959 4555 8943 4547 8942 4546 8893
4510 8903 4511 8922 4512 8923 4520 8991
4528 8996
TIME...MOT...LOC 2159Z 273DEG 61KT 4551 8931 4518 8981
HAIL...0.75IN
WIND...70MPH
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:52 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 10, 2:52 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 252 PM CDT FRI JUN 10 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight Issued at 248 PM CDT Fri Jun 10 2016 Latest radar trends show line of convection extending from eastern Lake Superior southeast to near MSP around mid-afternoon. Thus far convection along this line has remained fairly tame, especially the portion of the line over southern Minnesota where CAP appears to be hindering convective development. Convection is still expected to become more robust over far NW Wisconsin in the next hour or two, in the vicinity of the approaching cold front, where the front is likely becoming locally enhanced by the Lake Superior influence and where upper dynamics is stronger ahead of approaching shortwave impulse. Northern Wisconsin is also in a more favorable deep layer shear environmet with values in the 30 to 35 kt range. Although latest model guidance has back off a bit on the intensity of the convection into early evening, still feel convection will continue to intensify and rapidly grow upscale in quasilinear MCS, then drop southeast across the forecast area early this evening. Radar trends and most recent model guidance also suggests a faster progression of the convection through the area this evening. Now expect MCS to be south of the forecast area by 04 UTC. Combination of deep layer shear and instablity still suggest portion of the MCS to produce large hail and damaging winds. Also potential for an isolated tornado especially early where more discrete convection will exist, particulary near the triple point over northwest Wisconsin where more favorable low- level shear profiles exist and perhaps near warm front pushing into northwest Wisconsin. Will continuie to monitor closely next few hours. .LONG TERM...Saturday Through Friday Issued at 248 PM CDT Fri Jun 10 2016 Heat/humidity to linger Saturday until CAA kicks in after post- frontal trof moves through during day. Small chance for a storm to develop along surface trof in the afternoon across east-central Wisconsin. Winds quickly shift N-NNE with backdoor cold front potential late in day near Lake Michigan. A little more confidence in long term as medium- and long- range models come into better agreement, particularly the 10/12Z GFS and ECMWF. Even a meandering cut-off low is forecast by both models to affect Wisconsin by the end of the forecast period. Until then, area is just east of upper level ridge axis. Occasional ripples over the ridge will bring chances for convection. Temperature forecast for this period is a blend of best performing guidance. && .AVIATION...for 18Z TAF Issuance Issued at 1248 PM CDT Fri Jun 10 2016 A warm front will continue to push northward across the state this afternoon, while a cold front will approach from Minnesota this evening. An area of showers and thunderstorms over northwest Wisconsin is expected to congeal into a large quasilinear convective complex by 20 UTC this afternoon and then quickly move southeast across the forecast area this evening. Current thinking is that the convective system will be south of the forecast area by 04 or 05 UTC. An area of mfvr cigs/vsbys will accompany the thunderstorms, along with brief wind gusts to 35 to 40 kts. The convective system is expected to first impact RHI in the 20 to 22 UTC time frame, then CWA/AUW and GRB TAF sites in the 00 to 03 UTC time frame. Some patchy fog is also expected late tonight behind the area of showers and thunderstorms given the abundant low level moisture, with the lowest visibility/ceilings expected over central and northern Wisconsin after 08 UTC. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....ESB LONG TERM......JKL AVIATION.......ESB
Hazardous weather outlook, Jun 10, 2:42 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CDT FRI JUN 10 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 242 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT APPROACHING FROM THE NORTHWEST WILL PRODUCE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY EVENING. SOME OF THE STORMS LATE THIS AFTERNOON ARE LIKELY TO BE SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. AN ISOLATED TORNADO IS ALSO POSSIBLE ESPECIALLY OVER CENTRAL WISCONSIN EARLY IN THE EVENING. THE STORMS SHOULD MOVE OUT OF THE FORECAST AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THE SMALL CHANCE OF A THUNDERSTORM WILL CONTINUE OVER PARTS OF EASTCENTRRAL WISCONSIN ON SATURDAY...BUT THE PROBABLITY OF SEVERE WEATHER IS LOW. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS LATE IN THE AFTERNOON MAINLY SOUTH OF A LINE FROM MANITOWOC TO WISCONSIN RAPIDS. CONSIDERABLE UNCERTAINTY EXISTS CONCERNING TEMPERATURES AND HUMIDITY LEVELS SATURDAY...MAINLY DUE TO QUESTIONS ABOUT THE AMOUNT AND LOCATION OF THUNDERSTORM ACTIVITY TONIGHT INTO SATURDAY MORNING. IF STORMS TONIGHT REMAIN LIMITED IN COVERAGE...THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITIES SATURDAY COULD RESULT IN CONDITIONS HAZARDOUS FOR STRENUOUS OUTDOOR ACTIVITIES. BE SURE TO MONITOR LATER FORECASTS IF PLANNING OUTDOOR ACTIVITIES ON SATURDAY. STORMS ARE POSSIBLE AGAIN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-111945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 242 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME STROMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING, AND PRODUCE DAMAGING WINDS AND LARGE HAIL. AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP THIS MORNING ON LAKE MICHIGAN, AND MAY CAUSE NAVIGATION PROBLEMS FOR BOATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY. SEVERE WEATHER IS NOT EXPECTED. THE CHANCE OF THUNDERSTORMS WILL RETURN EARLY NEXT WEEK. ESB/JKL
In the hours before
Special weather statement, Jun 10, 3:16 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT FRI JUN 10 2016
WIZ005-010-018-102115-
LINCOLN-ONEIDA-VILAS-
316 PM CDT FRI JUN 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VILAS...ONEIDA AND
NORTHERN LINCOLN COUNTIES...
AT 315 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BESSEMER TO 13 MILES SOUTH OF WINTER.
MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
LARGE HAIL.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...TOMAHAWK...PHELPS...BOULDER
JUNCTION...WOODBORO...WINCHESTER...TRIPOLI AND SQUIRREL LAKE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
WISCONSIN.
LAT...LON 4614 8910 4610 8899 4528 8959 4538 9004
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 2015Z 282DEG 36KT 4648 9008 4564 9092
EBLocal storm report, Jun 10, 4:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MANITOWISH WATERS 46.13N 89.88W
06/10/2016 VILAS WI LAW ENFORCEMENT
TREES DOWN IN THE WESTERN PART OF THE COUNTY. ALSO PEA
SIZE HAIL.
&&Local storm report, Jun 10, 4:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG MINOCQUA 45.86N 89.69W
06/10/2016 ONEIDA WI LAW ENFORCEMENT
LARGE TREES DOWN, SOME ON A BUILDING. TIME ESTIMATED.
&&Local storm report, Jun 10, 4:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TRIPOLI 45.55N 90.00W
06/10/2016 LINCOLN WI TRAINED SPOTTER
A COUPLE TREES ON POWER LINES.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:22 AM CDT | Special Weather Statement | GRB | Waushara | 38 min |
| Jun 10, 5:33 AM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 87 min |
| Jun 10, 3:16 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 59 min |
| Jun 10, 3:37 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 38 min |
| Jun 10, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 54 min |
| Jun 10, 4:11 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 49 min |
| Jun 10, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 59 min |
| Jun 10, 4:22 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 32 min |
| Jun 10, 4:45 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette, Oneida, Vilas | 45 min |
| Jun 10, 5:09 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 66 min |
| Jun 10, 5:28 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 47 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 12 min |
| Jun 10, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 51 min |
| Jun 10, 5:41 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto | 49 min |
| Jun 10, 5:51 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 54 min |
| Jun 10, 6:08 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 37 min |
| Jun 10, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 54 min |
| Jun 10, 6:30 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 30 min |
| Jun 10, 6:43 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 47 min |
| Jun 10, 6:52 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 39 min |
| Jun 10, 6:53 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 37 min |
| Jun 10, 6:58 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jun 10, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.